# SDR C77A2020031800013

- Difficulty date: December 19, 2018
- Submitted: March 18, 2020
- Operation: Air carrier
- Aircraft: N602CZ
- Make and model: Emb ERJ 170-200 LR
- Aircraft serial: 17000171
- Aircraft time: 3,118 hours, 18,662 cycles
- System (JASC): 5420 · Nacelle/Pylon Miscellaneous Structure
- Part: Heat Shield
- Part number: 17100107425
- Condition: Cracked
- Location: Lt Pylon
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AIRCRAFT 602CZ WAS AOG IN SJC DUE TO THE DISCOVERY OF CRACKS ON THE LH ENGINE PYLON AFT FAIRING #5 HEAT SHIELD (REF ETD2018-170-093210A, FIGURES 1-3). COMPASS AIRLINES REQUESTED AND RECEIVED RELIEF IN THE FORM OF ETD2018-170-093210 WHICH PROVIDES A 750FC FLY-BY PROVIDED THE FOLLOWING IS ACCOMPLISHED: ACCOMPLISH A DET INSPECTION FOR ANY ADDITIONAL DAMAGE, STOP DRILL THE CRACK DAMAGE, ACCOMPLISH AN NDT HFEC INSPECTION OF THE REPAIR WITHIN 50FC TO CONFIRM CRACK REMOVAL, ACCOMPLISH A DET INSPECTION EVERY 50FC, AND ACCOMPLISH THE PERMANENT REPAIR WITHIN THE 750FC FLY-BY. DURING ONE OF THE REPEAT DET INSPECTIONS A 3RD CRACK (REF ETD2018-170-093210A, FIGURES 4-5) WAS FOUND WHICH TERMINATES AT A RIVET. COMPASS AIRLINES REPORTED THE ADDITIONAL DAMAGE AND RECEIVED RELIEF IN THE FORM OF ETD2018-170-093210A WHICH ALLOWS THE 750FC FLY-BY TO CONTINUE FROM SEPTEMBER 2ND,2018 WITH THE ADDITIONAL DAMAGE. COMPASS ENGINEERING HAS CLASSIFIED THIS REPAIR AS A MINOR REPAIR. WORK ORDER 2522768
